MAUDE Adverse Event Report: BIOMET MICROFIXATION RIBFIX BLU 16 HOLE PREBENT PLT; PLATE, FIXATION, BONE

BIOMET MICROFIXATION RIBFIX BLU 16 HOLE PREBENT PLT; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign source: brazil the device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that product fractured inside the patient during the post-operative period 2 months after surgery.The patient was revised.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This report is being submitted to update additional information in sections a1, a2, a3, b4, b5, g3, g6, h2, and h11.
 
Event or Problem Description
It was reported that the patient went through a pectus procedure and 2 (two) plates were used for elevation of the sternum.Both plates were the same item and lot.It was reported that one product fractured inside the patient during the post-operative period 2 months after surgery.The patient was revised.The patient followed the post-operative recommendations and the material was in good conditions.The surgeon was advised not to use the plate for the pectus procedure.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned.Visual examination of the provided photo shows a 16-hole plate that is fractured at a screw hole that is 6 places from one end.As well seven (7) screws are attached to the plate four (4) at one end and three (3) at the opposite end.No product has been returned.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: two plate and screw fixation devices are present anteroinferiorly within the thorax, likely bridging anterior ribs.The more inferior plate is fractured to the right of midline with slight displacement at the plate fracture site.The lungs are clear and the mediastinum appears normal.No other medical records were provided.The root cause of the reported issue is attributed to off label use.The ribfix blu thoracic fixation system is not designed or intended to be used in treatment of pectus excavatum deformity in adults or pediatric patients.The instructions for use (ifu) warnings and precautions for the use of the biomet microfixation ribfix blu thoracic fixation system rev f states: description section- biomet microfixation manufactures and distributes the biomet microfixation ribfix blu thoracic fixation system for use in the fixation and stabilization of fractures and osteotomies of the chest wall.Indications section- the biomet microfixation ribfix blu thoracic fixation system is indicated for use in the stabilization and fixation of fractures in the chest wall including sternal reconstructive surgical procedures, trauma, or planned osteotomies.It is also noted within the submitted zimmer biomet product experience report ¿ zper that the surgeon was advised not to use the ribfix plate for the pectus procedure.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.Complaint is confirmed based on radiographs and photos.If any further information is found that would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.This report is being submitted to update additional information in sections b4, b5, d4, d6a; g3, g6, h2, h3, h4, h6, and h11.

Brand Name
RIBFIX BLU 16 HOLE PREBENT PLT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21118521
Report Number0001032347-2025-00011
Device Sequence Number12944923
Product Code HRS
UDI-Device Identifier00888233001359
UDI-Public(01)00888233001359(10)J7032268
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K142823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number76-2603
Device Lot NumberJ7032268
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer01/24/2025
04/18/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date01/30/2025
05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age14 YR
Patient SexMale